MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 30ML LS S/C 56; SYRINGE, PISTON

BECTON DICKINSON SYRINGE 30ML LS S/C 56; SYRINGE, PISTON
Catalog Number 302833
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 302833.Batch # 2332106.It was reported by customer that there was a particulate inside the syringe.Verbatim: rcc received a complaint via email.Email(s) attached.The complainant explained that there was a particulate inside the syringe and provided a photograph, which confirms the customer¿s statement.Staq pharma assigned a complaint number, (b)(4), for the complaint investigation.After receiving the defective syringe from the customer, the unit was submitted for particle analysis and identification at mccrone associates, a third-party laboratory.Preliminary reports from mccrone associates stated that the unknown contaminant was deeply embedded within the wall of the barrel of the syringe, which required using a razor blade and a fine tungsten needle to isolate the contaminant for sample preparation and analysis.Ft-ir and sem/eds tests performed at mccrone associates concluded that the yellow-brown contaminant was very similar to a millad clarifying agent or other similar material, and they also detected possible residual polypropylene material.The preliminary report from mccrone associates is provided with staq pharma¿s customer complaint submission to becton dickinson for review.The defective syringe unit that staq¿s customer received is not available for submission to bd because the sample preparation and tests performed at mccrone associates were destructive.
 
Additional Manufacturer Narrative
Pr 10401580 follow up.It was reported there was a particulate inside the syringe.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, four photos were provided for evaluation by our quality team.The photo shows a syringe with what appears to be embedded degraded resin.No other defects or imperfections were observed.The embedded degraded resin in the component typically occurs at the startup or intermittently during the injection molding process.The degraded resin can break loose and be molded into components.A device history record review was completed for provided material number 302833, lot 2332106.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
Additional information received.The defective unit was found prior to dispensing/administration.It was never administered to a patient, so no patient harm is involved.Material # 302833, batch # 2332106.It was reported by customer that there was a particulate inside the syringe.Verbatim: rcc received a complaint via email.Email(s) attached.The complainant explained that there was a particulate inside the syringe and provided a photograph, which confirms the customer¿s statement.Staq pharma assigned a complaint number, (b)(4) , for the complaint investigation.After receiving the defective syringe from the customer, the unit was submitted for particle analysis and identification at mccrone associates, a third-party laboratory.Preliminary reports from mccrone associates stated that the unknown contaminant was deeply embedded within the wall of the barrel of the syringe, which required using a razor blade and a fine tungsten needle to isolate the contaminant for sample preparation and analysis.Ft-ir and sem/eds tests performed at mccrone associates concluded that the yellow-brown contaminant was very similar to a millad clarifying agent or other similar material, and they also detected possible residual polypropylene material.The preliminary report from mccrone associates is provided with staq pharma¿s customer complaint submission to becton dickinson for review.The defective syringe unit that staq¿s customer received is not available for submission to bd because the sample preparation and tests performed at mccrone associates were destructive.

Brand Name
SYRINGE 30ML LS S/C 56
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19656486
Report Number1911916-2024-00462
Device Sequence Number6623964
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public(01)30382903028338
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302833
Device Lot Number2332106
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown